MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD SYNAPSYS¿ INFORMATICS SOLUTION; CALCULATOR/DATA PROCESSING MODULE

BECTON DICKINSON & CO. (SPARKS) BD SYNAPSYS¿ INFORMATICS SOLUTION; CALCULATOR/DATA PROCESSING MODULE
Catalog Number 444150
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd synapsys¿ informatics solution rule 984 did not trigger despite meeting the required criteria.No patient impact reported.
 
Additional Manufacturer Narrative
This statement is to summarize the investigation of a complaint involving synapsys.It was reported that the rule 984 was not working as expected after pud updated to 7.61.No other issues were reported.Bd investigated the issue.During initial validation following an upgrade to synapsys 6.20 and pud 7.61, it was identified that updated bdxpert rules were not being applied correctly.Specifically, rule 984 did not trigger as expected, resulting in an incorrect antimicrobial interpretation for cefuroxime, where results were interpreted as susceptible (s) instead of intermediate (i) despite meeting rule criteria.The issue was identified during controlled testing prior to full production use.Automatic result uploads were temporarily disabled as a precaution, and no confirmed patient harm occurred.There are no impacted customers currently in the field.The investigation determined that after the pud update, the bdxpert service did not refresh its clips rule files and continued operating with the previous pud rule set.Restarting the bdxpert service on the synapsys server immediately resolved the issue and ensured the updated rules were applied correctly.The issue was detected early during testing at the first installed customer site.As a preventive measure, restarting the bdxpert service was added to the pud installation bulletin and is now included as part of the standard upgrade process.A permanent fix is planned through synapsys code changes targeted for release in version 7.10 and, if applicable, 6.20 sr2.No additional customers were impacted.This issue is caused by a software bug and will be fixed in a future synapsys release.This can be tracked by a system change request.This is a confirmed failure of a bd product.Review found that complaints of this type were under statistical control for the month of november.Device history record review was not applicable as this is a standalone software product, and the operation/functionality of this type of product is confirmed at the time of installation.Reports of this type will continue to be monitored.If you have any additional questions or concerns, please do not hesitate to contact bd technical support.
 
Event or Problem Description

Brand Name
BD SYNAPSYS¿ INFORMATICS SOLUTION
Common Device Name
CALCULATOR/DATA PROCESSING MODULE
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23646721
Report Number1119779-2025-05473
Device Sequence Number9961759
Product Code JQP
UDI-Device Identifier00382904441500
UDI-Public(01)00382904441500
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number444150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown